Alert archive / Minnesota / River Flood Watches in 2017
River Flood Watch 1, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood watch at Mar 3, 2017, 10:28 AM CST for Clay County, Minnesota; Cass County, North Dakota. It took effect at Mar 8, 2017, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 3, 2017, 10:28 AM CST (16:28 UTC)
- In effect from
- Mar 8, 2017, 6:00 PM CST
- Expired
- Mar 6, 2017, 10:31 AM CST
- In force
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, MN, Cass County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 77 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Red River of the North at Fargo (FGON8).
- Action stage
- 17 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05054000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood watch went out at Mar 3, 10:04 AM CST, 24 minutes earlier.
Area forecast discussion, Mar 3, 10:04 AM CST, 24 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1004 AM CST Fri Mar 3 2017 .UPDATE... Issued at 1002 AM CST Fri Mar 3 2017 Narrow band of light snow west of Minot to north of Bismarck. This area will shift slowly east thru this evening. Just a short period of light snow reaching the ground. Otherwise watching temps today and they should reach the 20s with low 30s south. && .SHORT TERM...(Today and tonight) Issued at 315 AM CST Fri Mar 3 2017 Minimal impacts through the short term with low end snow chances and temperatures main challenges. Warm advection -sn ahead of lee trough currently still in Montana. With current progression of trough have backed off on any pcpn reaching the forecast area until noon or more likely later. When, if pcpn reaches the fa later not anticipating any accumulations. With return flow and warm advection temperatures should recover to seasonal averages. Nam looks to be the odd model out on coverage of any -sn this evening. Will maintain some low pops but confidence low. Otherwise warm advection continues tonight and with anticipated cloud cover minimum temperatures should hold in the 20s most areas. .LONG TERM...(Saturday through Thursday) Issued at 315 AM CST Fri Mar 3 2017 Significant warmup starts Saturday. Warm start, plenty of solar and continued warm advection should combine for temperatures climbing above average. Snow free areas should be able to climb into the 40s with 30s elsewhere. Sunday will be the warmest day with temperatures in the 40s and 50s. Short wave lifting NE into the region Sunday night with upper flow transitioning into a SW flow pattern will bring a return to pcpn chances. With warm column phase will likely be liquid. At this time any chances should be confined to the far NW towards morning. Surface low will lift NE through the fa Monday. Potential for pcpn in warm sector somewhat in question with best chances across the northern fa. Weather impacts may increase significantly late monday afternoon and Monday night as sharp cold front Crosses the FA. Will see pcpn transition to snow and potential accumulations will depend on surface low position and how much moisture is able to wrap around low in deformation zone. Will also be wind on back side of fropa so combo of snow and wind could result in visibility issues. Very progressive nature of low and cold front will limit any potential hazards to a relatively short period of time. The Tuesday through Friday period starts off with upper air features in poor agreement. The position of a southern Canada upper low is depicted over Sask/MB per ECMWF compared to nwrn Ont per GFS. This results in some timing differences of an initial upper short wave ridge that will bring dry weather to the middle portion of next week. Both models then transition to a NW flow pattern as the upper lows moves into the Hudson Bay area. The model differences will result in timing differences for a series of waves that will bring chances of snow to the latter half of the week...as the pattern becomes more zonal by Friday. By mid to late week, ECMWF shows an abundance of PAC moisture moving across the Canadian Rockies with increasing chances of precip across mainly southern Sask and MB Thu night into Friday. The GFS shows a weaker clipper moving across the area Wed night...with precip mainly across the north and east...followed by a second wave bringing more widespread precip across the region Thu night into Fri...when the ECMWF is further north with the QPF. Thus, confidence at this point is low by there should be an increasing chance for precipitation late next week and possibly across the northern portions of the CWA. Daytime highs will generally be in the 20s and 30s. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 651 AM CST Fri Mar 3 2017 Kept conditions VFR through the period. -Sn this afternoon and evening looking too spotty to mention in tafs at this point. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...Riddle SHORT TERM...Voelker LONG TERM...Speicher/Voelker AVIATION...Voelker
Hazardous weather outlook, Mar 3, 7:03 AM CST, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 703 AM CST Fri Mar 3 2017 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-041315- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- 703 AM CST Fri Mar 3 2017 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A strong cold front will cross the region later Monday into Monday night. This system has the potential to produce a winter mix of precipitation and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 10:28 AM CST | River Flood Watch | FGF | Clay | 48 hr |
Nearby
River Flood Watches in Minnesota, 2017River Flood Watches in North Dakota, 2017Every river flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.